Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 6, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 20, 2005, 5:24 AM CDT for Hidalgo County, Texas. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2005, 5:24 AM CDT (10:24 UTC)
- Expired
- Jul 20, 2005, 7:00 AM CDT
- In force
- 96 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 99 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1109 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 201026 FFWBRO TXC215-201200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 524 AM CDT WED JUL 20 2005 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITIES OF...SAN JUAN...PHARR...MISSION... MCALLEN...EDINBURG...ALAMO * UNTIL 700 AM CDT * AT 524 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM SQUALLS GENERATED BY HURRICANE EMILY TRAINING OVER MCALLEN AND SURROUNDING AREAS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TURN AROUND...DONT DROWN. LAT...LON 2616 9853 2616 9812 2634 9812 2634 9840 $$ PHILO
2 follow-up statements
000 WGUS74 KBRO 201045 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 541 AM CDT WED JUL 20 2005 TXC215-201200- HIDALGO TX- 541 AM CDT WED JUL 20 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 700 AM CDT FOR CENTRAL HIDALGO COUNTY... AT 541 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE TRAINING SQUALLS GENERATED BY HURRICANE EMILY...NOW MAKING LANDFALL 80 MILES SOUTH OF BROWNSVILLE NEAR SAN FERNANDO, MEXICO. FROM 2 TO 4 INCHES OF RAIN HAS FALLEN IN THIS AREA IN A VERY SHORT TIME. MORE RAIN CAN BE EXPECTED OVER THIS REGION...ALONG WITH GUSTY WINDS OVER 50 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EDINBURG AND PALMVIEW. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TURN AROUND...DONT DROWN. LAT...LON 2616 9853 2616 9812 2634 9812 2634 9840 $$ PHILO
000 WGUS74 KBRO 201202 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 700 AM CDT WED JUL 20 2005 TXC215-201220- HIDALGO TX- 700 AM CDT WED JUL 20 2005 ...THE FLASH FLOOD WARNING FOR CENTRAL HIDALGO COUNTY HAS EXPIRED AT 700 AM CDT... RAIN BANDS FROM HURRICANE EMILY HAVE ORIENTED THEMSELVES AWAY FROM THE WARNED AREA NEAR MCALLEN...AND THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. THIS IS A VERY DANGEROUS SITUATION THIS MORNING...AS STRONG WINDS NEAR 65 MPH AND RAIN BANDS FROM HURRICANE EMILY MOVE THROUGH THE RIO GRANDE VALLEY. CONTINUE TO REMAIN ALERT TO THE THREAT OF FLOODING TODAY AND WHEN CONFRONTED WITH WATERS OF UNKNOWN DEPTH...TURN AROUND...DONT DROWN. LAT...LON 2616 9853 2616 9812 2634 9812 2634 9840 $$ PHILO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:30 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 20, 3:30 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 330 AM CDT WED JUL 20 2005 .DISCUSSION... EMILY STILL A CAT 3 HURRICANE WITH WINDS OF 125 MPH. IT IS CURRENTLY ABOUT 30 MILES FROM LANDFALL AND SHOULD DO SO BETWEEN 6 AND 8 AM. IT HAS REMAINED STEADY ON ITS STRENGTH AND FORWARD SPEED OF 7KTS. THE STRONGER RAINBANDS ARE FINALLY ARRIVING IN DEEP SOUTH TEXAS WITH ACCUMULATED PRECIPITATION SO FAR BEING LESS THAN 2 INCHES. WINDS HAVE REMAINED STEADY BETWEEN 25 AND 30 MPH BUT WILL SLOWLY INCREASE ABOVE TROPICAL STORM STRENGTH THROUGH SUNRISE UNTIL JUST AFTER LANDFALL. RESIDUAL MOISTURE WILL REMAIN THROUGH THE NEXT SEVERAL DAYS WITH A CHANCE OF SHOWERS. A TROPICAL WAVE IS EXPECTED ON SUNDAY WITH AN INCREASED CHANCE FOR RAINFALL. && .MARINE... BUOY 42020 REPORTED NORTHEAST WINDS NEAR 31 KNOTS GUSTING TO NEAR 39 KNOTS WITH SEAS AT 21 FEET WITH A 13 SECOND PERIOD AT 07 UTC/ 2 AM CDT. A HURRICANE WARNING REMAINS IN EFFECT FROM PORT MANSFIELD SOUTH TO LA CRUZ, MEXICO. WINDS AND SEAS WILL CONTINUE TO INCREASE ALONG THE LOWER TEXAS COAST EARLY HIS MORNING AS SQUALLS ASSOCIATED WITH HURRICANE EMILY CONTINUE TO MOVE ONSHORE FROM THE ADJACENT GULF WATERS OF DEEP SOUTH TEXAS. SMALL CRAFT SHOULD STAY IN PORT THROUGH THE NEXT 24 HOURS...AS DANGEROUS CONDITIONS WILL PERSIST OFFSHORE IN ASSOCIATION WITH THE PASSAGE OF HURRICANE EMILY. MORE MODERATE WINDS AND SEAS ARE EXPECTED THURSDAY THROUGH THE WEEKEND AS HIGH PRESSURE RESUMES CONTROL OF THE GULF OF MEXICO WEATHER PATTERN. && .AVIATION... MVFR AND IFR CONDITIONS WITH PERIODS OF LIFR ARE LIKELY THIS MORNING AND AFTERNOON AS SQUALLS FROM HURRICANE EMILY MOVE OVER THE TRIO OF REGIONAL AIRPORTS. SURFACE WIND GUSTS UP TO 50 KNOTS WITH SEVERE TO EXTREME TURBULENCE AND MAXIMUM CB TOPS TO 50K FEET MAY ALSO OCCUR DURING THIS TIME PERIOD. IMPROVED CONDITIONS FOR FLYING ARE EXPECTED LATER THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 86 81 88 81 90 / 100 60 50 20 40 BROWNSVILLE 86 80 91 79 93 / 100 60 50 20 40 HARLINGEN 87 79 92 79 94 / 100 60 50 20 40 MCALLEN 88 78 93 77 96 / 100 60 50 20 40 RIO GRANDE CITY 88 78 94 77 97 / 100 60 50 20 40 SOUTH PADRE ISLAND 86 81 88 81 90 / 100 60 50 20 40 && .BRO WATCHES/WARNINGS/ADVISORIES...... TORNADO WATCH THROUGH 10 AM CDT WEDNESDAY...TXZ248>257. FLOOD WATCH THROUGH 1 PM CDT WEDNESDAY...TXZ248>257. HURRICANE WARNING...TXZ254>257. INLAND TROPICAL STORM WARNING TXZ250-TXZ252-253. TROPICAL STORM WARNING...TXZ251. && 64/58
Hazardous weather outlook, Jul 20, 1:00 AM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 100 AM CDT WED JUL 20 2005 TXZ248>257-201100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 100 AM CDT WED JUL 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT. A HURRICANE WARNING IS IN EFFECT FOR THE LOWER TEXAS COAST FROM PORT MANSFIELD TO THE RIO GRANDE RIVER. A HURRICANE WARNING MEANS THAT HURRICANE CONDITIONS ARE POSSIBLE WITHIN 24 HOURS. A HURRICANE WATCH IS IN EFFECT FOR THE TEXAS GULF COAST FROM PORT MANSFIELD TO BAFFIN BAY. A TROPICAL STORM WARNING IS IN EFFECT FOR THE TEXAS GULF COAST FROM PORT MANSFIELD TO BAFFIN BAY. AN INLAND TROPICAL STORM WARNING IS IN EFFECT FOR ZAPATA...BROOKS...JIM HOGG...HIDALGO...AND STARR COUNTIES IN DEEP SOUTH TEXAS. A TROPICAL STORM WARNING IS IN EFFECT FOR KENEDY COUNTY. A TROPICAL STORM WARNING MEANS THAT TROPICAL STORM CONDITIONS ARE POSSIBLE WITHIN 24 HOURS. PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT FOR DETAILS REGARDING HURRICANE EMILY. A TORNADO WATCH IS IN EFFECT UNTIL 10 AM TODAY...AND A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS THROUGH 1 PM THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WINDS AND SEAS WILL CONTINUE TO INCREASE ALONG THE LOWER TEXAS COAST THROUGH WEDNESDAY AFTERNOON AS SQUALLS ASSOCIATED WITH HURRICANE EMILY MOVE OVER THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP INTO THE WEEKEND AS TROPICAL MOISTURE OVER THE WESTERN GULF OF MEXICO MOVES INTO DEEP SOUTH TEXAS IN THE WAKE OF HURRICANE EMILY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY. PHILO
In the hours before
Local storm report, Jul 20, 4:01 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
401 AM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 AM FLOOD 7 ENE BROWNSVILLE 25.96N 97.38W
07/20/2005 CAMERON TX COUNTY OFFICIAL
STATE HIGHWAY 4 CLOSED OFF 7 MILES FROM HIGHWAY 511 AT
PALMITO HILL RD. DUE TO FLOODING
&&
JSThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:32 AM CDT | Tornado Warning | BRO | Willacy | 43 min |
| Jul 20, 7:02 AM CDT | Tornado Warning | BRO | Cameron | 43 min |
| Jul 20, 8:09 AM CDT | Tornado Warning | BRO | Hidalgo | 41 min |
| Jul 20, 8:44 AM CDT | Tornado Warning | BRO | Jim Hogg | 33 min |
| Jul 20, 10:01 AM CDT | Tornado Warning | BRO | Jim Hogg | 34 min |
| Jul 20, 11:40 AM CDT | Tornado Warning | BRO | Jim Hogg | 40 min |
| Jul 20, 11:43 AM CDT | Tornado Warning | BRO | Hidalgo | 47 min |
| Jul 20, 11:51 AM CDT | Tornado Warning | BRO | Brooks | 30 min |
| Jul 20, 12:00 PM CDT | Tornado Warning | BRO | Kenedy | 30 min |
| Jul 20, 12:26 PM CDT | Flash Flood Warning | BRO | Hidalgo | 4 hr |
| Jul 20, 12:34 PM CDT | Tornado Warning | BRO | Hidalgo | 26 min |
| Jul 20, 12:36 PM CDT | Tornado Warning | BRO | Jim Hogg | 33 min |
| Jul 20, 1:00 PM CDT | Flash Flood Warning | BRO | Cameron | 3 hr |
| Jul 20, 1:08 PM CDT | Tornado Warning | BRO | Hidalgo | 40 min |
| Jul 20, 1:27 PM CDT | Tornado Warning | BRO | Zapata | 36 min |
| Jul 20, 1:52 PM CDT | Flash Flood Warning | BRO | Starr | 3 hr |
| Jul 20, 2:38 PM CDT | Flash Flood Warning | BRO | Starr | 3 hr |
| Jul 20, 3:17 PM CDT | Tornado Warning | BRO | Jim Hogg, Zapata | 28 min |
| Jul 20, 4:02 PM CDT | Tornado Warning | BRO | Jim Hogg | 36 min |
| Jul 20, 4:57 PM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg | 63 min |
| Jul 20, 5:15 PM CDT | Tornado Warning | BRO | Jim Hogg | 15 min |
| Jul 20, 5:53 PM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg | 37 min |
| Jul 20, 6:50 PM CDT | Tornado Warning | BRO | Jim Hogg, Starr, Zapata | 25 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.